MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product was returned for evaluation.A review of the complaint history, device history record, ifu and quality control of the reported device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.Also, the ifu states that the dilator should be inserted prior to removal of the sheath.It was reported that the dilator had only been inserted once resistance was encountered.It is possible that not inserting the dilator before attempting to remove the sheath could have contributed to this occurrence as well.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.
 
Event or Problem Description
It was reported that during an arteriogram using a flexor high-flex ansel guiding sheath, the user was coming back through a calcified bifurcation and felt resistance without the dilator.The dilator was put in place as the user continued to remove the device and the sheath fractured off into the patient.A cut down procedure was required to remove the remaining portion of the device from the patient.There were no adverse effects reported that the patient experienced as a result of this event.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6490387
Report Number1820334-2017-00614
Device Sequence Number849461
Product Code DYB
UDI-Device Identifier00827002562202
UDI-Public(01)00827002562202(17)190617(10)7052030
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;